Aa
A
A
Close
Avatar universal
gerd - aspirin culprit?
was on an aspirin post op regime 325mg 2x/day when i started having heartburn gas nausea insomnia  dr put me on prosilec and carafate for a couple of weeks  is it possible that stomach will heal?  i stopped taking aspirin as stomach was rebelling.
Cancel
12 Answers
Page 1 of 1
1268057 tn?1462734870
I am pretty sure the aspirin was doing a number on your stomach.  Your stomach should be fine since you have discontinued the aspirin.  

I have the same problem and usually take enteric-coated aspirins if I need them.  I don't take them very often.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I took the aspirin 2 weeks in a row 325 mg 2x day.  It really did a number on my stomach... but gastro specialist online told me that wasn't long enough to do permanent damage but feels the ucler/lesion will heal after treatment of prilosec and carafate i have been taking it. I have been this treatment for about 3 days.  I have had the symptoms, daily for a week. Doc said  it should take a couple of months to heal.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1268057 tn?1462734870
You should be fine; just keep taking the prescribed meds and give it some time.  

If you feel the problem is NOT resolving in time then reconsult the physician who prescribed the meds.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
63984 tn?1385441539
I'd add it is absolutely vital you take the Prilosec  as prescribed, which  is usually about an hour before meal(s).  If taken otherwise, it isn't nearly as effective.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
681148 tn?1437665191
Just one Aleve is all that it takes to irritate my GERD and gastritis, so I have no idea what the doctor is talking about who said that taking aspirin for two weeks isn't enough to aggravate the problems you're already dealing with.  If you're extra gentle to your stomach and listen to your body about what irritates your stomach and what doesn't, then, yes, your stomach will heal.  The medications were prescribed as meant to be prescribed, too, because the Prilosec and other PPI medications were not meant to be used long term.  Think about it.  Stopping all the production of stomach acid is counter to the way our stomach was designed.  Yes, things can and do go wrong.  

Try to figure out which foods irritate your stomach the most.  Avoid those on top of the usual foods that your GI doctor told you to avoid.  This is what I mean by being gentle.  By the way, even though many say you can use dairy and milk products to help with the acid, the opposite is what is really true.  That means you need to avoid dairy and milk products.  This one is known by conventional doctors, too.  Yes, it definitely matters that you avoid the triggers.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi all  starting to feel better...no nausea...appetite returning...stool now normal cardboard brown...no heartburn....still have gurgling in stomach laying down at night.... this was triggered by aspirin.. i don't have food intolerance problems...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Also i never had gerd nor gasteritis before triiggered this aspirin these symptoms
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1268057 tn?1462734870
Yes, unfortunately aspirin is one of those medications that can be harsh on your stomach.  Plus, you were taking it twice a day/325 mg.  You'll be ok.

May I ask why you were taking the aspirin?  

  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
taking it required by post op surgeon after i had shoulder surgery to prevent blood clotting... a routine protocol by many orthopedic sugeons... never had the gerd or gastric type symptoms before..always had very healthy digestive system.  i talked to my primary doc's physician assistant today...she said she has seen this before where  patients stomachs were rebelling from medication... and after prilosec/carafate treatment it cleared up
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
63984 tn?1385441539
Aspirin is a wonder drug, but it sure can mess up the stomach.  I'm a former GERD patient (had successful surgery) and a heart patient, have had bypass surgery.  Two of the most important supplements/drugs that I'm to take for my heart are aspirin and Omega-3 pills.  However, I have to say that 325 x 2 aspirin a day is a heavy load.  I take 81mg once a day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
how did u acquire gerd?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1268057 tn?1462734870
Hmmmm......never seen aspirin 325mg 2x/day ordered for that.  In fact, most physicians hardly order aspirin except for the heart patients such as the above poster Flycaster/heart patients and usually it is a baby aspirin, 81mg.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Gastro Tracker
Gastro
Start Tracking Now
Top Digestive Answerers
620923 tn?1452919248
Blank
Allentown, PA
1340994 tn?1374197577
Blank
Raleigh, NC
168348 tn?1379360675
Blank
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON
GERD (Acid Reflux) Community Resources